What Are the Drugs That May Cause Lupus?

Q:
What are the drugs that may cause lupus?

A:
Lupus occurs when your body’s immune system attacks your healthy tissues and organs. When the condition is caused by taking certain medicine for months or years at a time, it is called drug-induced.

However, such cases are rare and temporary. Once you stop the medicine that causes it, symptoms usually clear up within a few weeks or months.

Which Drugs Cause It?
The most common ones are:

  • Hydralazine, which treats high blood pressure
  • Isoniazid, used to treat tuberculosis
  • Minocycline, effective for infections and acne
  • Procainamide, for heart rhythm problems
  • Quinidine, treats heart rhythm problems

Besides, many groups or classes of drugs are linked to this disease, including:

  • Antibiotics
  • Medicines to treat fungal infections
  • High blood pressure medication
  • Medicines to treat inflammation
  • Arthritis medication
  • Medicines to treat seizures

Generally speaking, the symptoms of drug-induced lupus are similar to the regular ones. Also, patients will feel better a few weeks after stopping taking the drugs.

So before receiving any medical treatment, tell your doctor your medical history and do a physical exam carefully.

 

Keywords: drugs that cause lupus

* The Content is not intended to be a substitute for professional medical advice, diagnosis, or treatment. Always seek the advice of your physician or other qualified health provider with any questions you may have regarding a medical condition.